Condorcet domains satisfying Arrow’s single-peakedness
Arkadii Slinko
Journal of Mathematical Economics, 2019, vol. 84, issue C, 166-175
Abstract:
Condorcet domains are sets of linear orders with the property that, whenever the preferences of all voters belong to this set, the majority relation of any profile with an odd number of voters is transitive. Maximal Condorcet domains historically have attracted a special attention. We study maximal Condorcet domains that satisfy Arrow’s single-peakedness which is more general than Black’s single-peakedness. We show that all maximal Black’s single-peaked domains on the set of m alternatives are isomorphic but we found a rich variety of maximal Arrow’s single-peaked domains. We discover their recursive structure, prove that all of them have cardinality 2m−1, and characterise them by two conditions: connectedness and minimal richness. We also classify Arrow’s single-peaked Condorcet domains for m≤5 alternatives.
Keywords: Majority voting; Transitivity; Condorcet domains; Median graphs; Single-peaked property (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819300874
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:84:y:2019:i:c:p:166-175
DOI: 10.1016/j.jmateco.2019.08.001
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().